Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 183, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 28, 2007, 4:18 PM CDT for Fayette County, Lavaca County, Texas. It took effect at May 28, 2007, 4:25 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2007, 4:18 PM CDT (21:18 UTC)
- In effect from
- May 28, 2007, 4:25 PM CDT
- Expired
- May 28, 2007, 8:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Fayette County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 107 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 282125
FFWEWX
TXC149-285-287-290115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
418 PM CDT MON MAY 28 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...SCHULENBURG...LA GRANGE...FLATONIA...
LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
HALLETTSVILLE...
LEE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LEXINGTON...GIDDINGS...
* UNTIL 815 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
SHOWERS AND THUNDERSTORMS FROM SOUTH OF HALLETTSVILLE TO LA GRANGE
TO GIDDINGS AND LINCOLN...MOVING NORTH AT 15 MPH. HEAVY RAIN IS
LIKELY WITH THESE SHOWERS AND THUNDERSTORMS IN THE NEXT FEW HOURS
OVER PARTS OF LAVACA...FAYETTE AND LEE COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TANGLEWOOD...ROUND TOP...MULDOON...FEDOR...FAYETTEVILLE...DIME BOX
AND CISTERN
SINCE THE AREA HAS HAD PLENTIFUL RAINS IN THE PAST FEW DAYS...IT WILL
NOT TAKE AS MUCH RAIN TO CAUSE FLOODING. HEAVY RAINS FROM SHOWERS
AND THUNDERSTORMS IS EXPECTED TO CONTINUE THE NEXT FEW HOURS. THIS
WILL CAUSE SOME FLOODING ALONG LOW LYING AREAS...LOW WATER
CROSSINGS...AND NEAR SMALL CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2907 9693 2939 9723 2959 9720 2964 9713
2979 9732 3002 9706 3009 9703 3026 9708
3042 9731 3045 9717 3056 9697 3033 9674
3031 9665 3017 9680 3015 9666 2997 9658
2964 9689 2934 9658
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:47 PM CDT, 31 minutes earlier.
Area forecast discussion, May 28, 3:47 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 347 PM CDT MON MAY 28 2007 .DISCUSSION... LAST OF THE VORTEXES IS TRACKING EAST AT 11 KTS ACROSS WILLIAMSON COUNTY. THE ACTIVITY WILL END BY 7 PM. TO THE WEST ISOLATED THUNDERSTORMS IN MEXICO AND ACROSS FAR WEST TEXAS MAY HOLD TOGETHER AND MOVE THROUGH THE EDWARDS PLATEAU TOWARD THE HILL COUNTRY. THE NEXT SEVERAL DAYS LOOK ENCOURAGING FOR SUNSHINE AND LITTLE RAIN. THE FLOW ALOFT REMAINS NORTHERLY OR NORTHWESTERLY WHICH COULD SEND AN ISOLATED CONVECTIVE COMPLEX ACROSS THE HILL COUNTRY EACH NIGHT. THE MID LEVEL FLOW BECOMES STAGNANT AS THE HIGH CENTER SLIDES INTO TEXAS. THE LOW LEVEL FLOW REMAINS OUT OF THE SOUTH. ACROSS THE NORTHERN HALF OF THE U.S. A DEEPENING UPPER LOW CENTER WILL INCREASE THE SOUTHERLY FLOW OVER TEXAS TUESDAY THROUGH THURSDAY. PATCHY MORNING FOG FROM THE RAINS WILL DEVELOP TUESDAY AND WEDNESDAY MORNINGS. TEMPERATURES WILL RISE AS THE PRECIPITABLE WATER VALUES LOWER AND THE GROUND DRIES OUT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 85 71 91 71 / 20 30 10 - 20 AUSTIN BERGSTROM INTL AIRPORT 67 86 71 89 71 / 20 30 10 - 10 DEL RIO INTL AIRPORT 71 93 72 96 73 / - 10 10 - - SAN ANTONIO INTL AIRPORT 70 88 71 91 71 / - 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/03
Hazardous weather outlook, May 28, 6:53 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 653 AM CDT MON MAY 28 2007 TXZ171>173-183>194-202>209-217>225-228-291200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 653 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR LEE...FAYETTE...AND LAVACA COUNTIES UNTIL NOON TODAY. FLASH FLOODING IS LIKELY IN THESE COUNTIES DURING THE MORNING HOURS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING.
In the hours before
Local storm report, May 28, 11:05 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1105 AM CDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM FLOOD 5 E LEXINGTON 30.41N 96.93W
05/28/2007 LEE TX LAW ENFORCEMENT
HIGHWAY 696 EAST OF LEXINGTON IS CLOSED DUE TO FLOODING.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:20 AM CDT | Flash Flood Watch | EWX | Fayette, Lavaca, Lee | 8 hr |
| May 28, 6:28 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 28, 8:26 AM CDT | Flash Flood Warning | EWX | Fayette, Lee | 3 hr |
| May 28, 4:18 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca, Lee | 4 hr |
| May 28, 4:35 PM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.